# SDR CA020722015

- Difficulty date: June 26, 2002
- Submitted: August 7, 2002
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 10,694 hours
- Engine: Lyc O320H2AD
- Propeller: Mcauly 1C160DTM
- System (JASC): 5330 · Fuselage Main, Plate/Skin
- Part: Skin
- Part number: AK172168
- Condition: Cracked
- Location: Fuselage
- Part time: 11,000 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) WHEN STEPPING ONTO FUSELAGE STEP, THE STEP HAD MORE 'GIVE' THAN NORMAL. WHEN STEP WAS UNBOLTED, CRACKS WERE SEEN IN THE FUSELAGE SKIN. ALL COMPANY 172S & 172RGS WERE CHECKED AND ALL HAD CRACKS DEVELOPING TO SOME DEGREE. IT SEEMS THAT THE INSTALLATION ISN'T STRONG ENOUGH AND AN EXTRA DOUBLER OUGHT TO BE INSTALLED UNDER THE MOUNTING NUTS.
